Alert archive / New York / Special Marine Warnings in 2011

Special Marine Warning 85, NWS Buffalo, NY

September 4, 2011

NWS Buffalo, NY issued this special marine warning at Sep 4, 2011, 6:40 AM EDT. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2011, 6:40 AM EDT (10:40 UTC)
Expired
Sep 4, 2011, 8:00 AM EDT
In force
80 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

The radar

The Ft Drum radar (KTYX), 75 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 10.7 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2064 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2064 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

256 
WHUS51 KBUF 041040
SMWBUF
SLZ022-024-041200-
/O.NEW.KBUF.MA.W.0085.110904T1040Z-110904T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
640 AM EDT SUN SEP 4 2011

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  THE SAINT LAWRENCE RIVER FROM CAPE VINCENT TO WADDINGTON

* UNTIL 800 AM EDT

* AT 631 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS...  ABOUT 8 NM
  SOUTHWEST OF KINGSTON...MOVING NORTHEAST AT 40 KNOTS.

* GUSTY WINDS EXTEND WELL AHEAD OF THE ACTUAL THUNDERSTORM. THESE 
WINDS WILL REACH CAPE VINCENT AROUND 700 AM...SPREADING UP THE SAINT 
LAWRENCE RIVER BETWEEN 700 AM AND 800 AM. EXPECT A BRIEF PERIOD OF 
GUSTY WINDS. ADDITIONAL STRONG WIND GUSTS WILL ACCOMPANY THE 
THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4452 7574 4448 7577 4444 7575 4439 7584
      4435 7586 4435 7589 4426 7601 4419 7626
      4420 7628 4424 7617 4430 7614 4438 7589
      4444 7582 4450 7579 4471 7551 4488 7521
TIME...MOT...LOC 1037Z 242DEG 44KT 4424 7657

$$

APFFEL
1 follow-up statement
390 
FZUS71 KBUF 041125
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
725 AM EDT SUN SEP 4 2011

SLZ022-024-041200-
/O.CON.KBUF.MA.W.0085.000000T0000Z-110904T1200Z/
725 AM EDT SUN SEP 4 2011

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR 
THE SAINT LAWRENCE RIVER FROM CEDAR POINT TO WADDINGTON...

AT 718 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF STRONG THUNDERSTORMS...PRODUCING STRONG WINDS 
OVER 35 KNOTS 17 NM NORTHWEST OF ALEXANDRIA BAY...MOVING NORTHEAST 
AT 45 KNOTS. WHILE STRONGEST STORMS WILL LIKELY TRACK JUST WEST OF 
THE RIVER THROUGH 800 AM...WINDS ASSOCIATED FROM THE STORM MAY 
OUTFLOW ACROSS THE RIVER. BOATERS SHOULD BE ALERT FOR WIND GUSTS IN 
EXCESS OF 35 KNOTS...ESPECIALLY IN THE VICINITY OF MORRISTOWN AND 
OGDENSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4452 7574 4449 7577 4444 7575 4435 7586
      4435 7589 4426 7601 4423 7614 4426 7615
      4428 7609 4429 7610 4429 7611 4428 7615
      4429 7614 4438 7589 4455 7573 4486 7524
TIME...MOT...LOC 1124Z 243DEG 47KT 4459 7611

$$

APFFEL

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Sep 4, 3:58 AM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Sep 4, 3:58 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
358 AM EDT SUN SEP 4 2011

.SYNOPSIS...
A WARM AND MUGGY LATE SUMMER AIRMASS ACROSS THE REGION WILL FUEL
SHOWERS AND THUNDERSTORMS TODAY...WITH THE POTENTIAL FOR SOME OF
THESE STORMS TO BECOME SEVERE WITH DAMAGING WIND GUSTS AND HEAVY
RAIN. RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE
OVERNIGHT WITH LOCALIZED HEAVY DOWNPOURS LIKELY. THE UNSETTLED
PATTERN IS EXPECTED TO LINGER INTO LABOR DAY BEFORE HIGH PRESSURE
BUILDS INTO THE GREAT LAKES REGION LATER TUESDAY THROUGH MIDWEEK
WITH DRY AND COOLER WEATHER.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH 831 IN EFFECT UNTIL 11 AM SUNDAY.

AT 07Z REGIONAL RADARS SHOW A CLUSTER OF SHOWERS AND POTENTIALLY
SEVERE THUNDERSTORMS ADVANCING NORTHEASTWARD ACROSS LAKE ERIE
FORMING ON THE LOW LEVEL CONVERGENCE ALONG A 25 KNOT JET NEAR 925
HPA. OPERATIONAL MODELS DO NOT HAVE A GOOD HANDLE ON THIS ACTIVITY
AND WILL INTERPOLATE THESE SHOWERS AND THUNDERSTORMS OUT...REACHING
THE WESTERN SOUTHERN TIER JUST PAST 7Z AND CROSSING WNY THROUGH THE
PREDAWN...AND DAWN HOURS. WILL START WITH CATEGORICAL POPS THIS
MORNING ACROSS THE SOUTHERN TIER...TAPERING OFF TO LIKELY AND CHC
FURTHER TO THE NORTH AS IR CLOUD TOPS ARE SHOWING A WARMING TREND.

ALOFT A DIGGING TROUGH OVER THE WESTERN GREAT LAKES IS DEEPENING A
SFC LOW JUST NORTH OF LAKE SUPERIOR THIS MORNING. OUR REGION WILL BE
FULLY WITHIN THE WARM SECTOR WITH A MILD SOUTHERLY FLOW TO START THE
DAY.

THROUGH THE DAY INSTABILITY WILL INCREASES WITH SUNSHINE BOOSTING SB
CAPES TO 1500 TO 2500 J/KG ACROSS THE REGION...ESPECIALLY ACROSS THE
GENESEE VALLEY AND INTO THE NORTHERN FINGER LAKES. THROUGH THE DAY
THE 0-6KM EFFECTIVE BULK SHEER WILL INCREASE TO 30 TO 35
KNOTS...WITH THE LARGER VALUES TO THE WEST CLOSER TO THE UPPER LEVEL
TROUGH. WITH A UNIDIRECTIONAL FLOW THROUGH 700 HPA EXPECT A SECOND
ROUND OF THUNDERSTORMS TODAY...LIKELY STARTING JUST PAST NOONTIME
WITH POSSIBLE DAMAGING WIND GUSTS.

TEMPERATURES SUNDAY WILL AGAIN BE ABOVE NORMAL WITH HIGHS CLIMBING
INTO THE MID 80S...WITH UPPER 80S ACROSS THE WARMER GENESEE VALLEY.

SUNDAY NIGHT AND INTO MONDAY THE PROSPECTS FOR MODERATE TO HEAVY
RAIN ACROSS THE REGION EXISTS. THE DIGGING TROUGH WILL BE ACROSS THE
CENTRAL GREAT LAKES WITH STRONG PVA...AND A STRENGTHENING 120 KNOT
250 HPA JET PROVIDING FOR DEEP UPWARD MOTION. WITH PWATS REMAINING
NEAR +1 TO +2 SD ABOVE NORMAL ACROSS THE REGION EXPECT SHOWERS TO
SPREAD NORTHWARD ACROSS THE CWA SUNDAY EVENING AND OVERNIGHT. WILL
FOCUS MORE ON HEAVY RAIN SHOWERS THAN THUNDERSTORMS IN THE GRIDS AS
INSTABILITY DECREASES OVERNIGHT THOUGH CONVERGENCE ALONG THE PASSAGE
OF THE COLD FRONT MAY STILL TRIGGER A FEW THUNDERSTORMS.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
OVERALL...THE FIRST HALF OF THE WEEK WILL BE AN ACTIVE PERIOD AS AN
UPPER LEVEL TROF SLOWLY CROSSES THE REGION. MONDAY WILL START WITH
AN UPPER LEVEL TROF ACROSS MICHIGAN AND A SURFACE TROF ACROSS NEW
YORK. BUFKIT FOR BOTH THE NAM/GFS SHOW THAT WITH COLD AIR IN THE
BOUNDARY LAYER...MOST OF THE LIFT IS ACTUALLY BEING GENERATED
ALOFT...WITH SINKING COLD AIR ADVECTION IN THE LOW-MID LEVELS. THIS
IS CONSISTENT WITH THE REGION BEING IN THE RIGHT REAR QUADRANT OF THE
JET...AND WITH THE UPPER TROF CROSSING. THIS SAID...WE WILL STILL
HAVE SOME TIE IN TO TROPICAL MOISTURE ALOFT AT LEAST. MODEL GUIDANCE
IS IN FAIRLY GOOD AGREEMENT ON THE SYNOPTIC SCENARIO FOR MONDAY.

WHILE THERE IS JUST ENOUGH ELEVATED INSTABILITY IN EASTERN SECTIONS
TO MAINTAIN A MENTION OF THUNDERSTORMS ON MONDAY MORNING...EXPECT
THE MAJORITY OF PRECIPITATION TO ONLY BE PSEUDO-CONVECTIVE ON
MONDAY...WITH PLAIN RAIN SHOWERS OR RAIN IN MOST LOCATIONS. STEADY
SHOWERS WILL TAPER FROM WEST TO EAST...BUT WITH THE TROF STILL
UPSTREAM MONDAY EVENING...WILL MAINTAIN AT LEAST CHANCE POPS
THROUGHOUT THE DAY. OTHERWISE...IT SHOULD BE A CLOUDY AND COOL
DAY...SHARPLY DIFFERENT FROM THE PAST FEW WARM AND MUGGY DAYS. HIGHS
WILL ONLY BE IN THE 60S ACROSS THE REGION.

MODEL GUIDANCE DIVERGES MONDAY NIGHT...WITH SIGNIFICANT DIFFERENCES
BETWEEN SOME VARIOUS MODEL RUNS. THE DIFFICULTY COMES IN HOW THE
MODELS HANDLE THE REMNANTS OF TROPICAL STORM LEE. THE NAM CAN BE
CONSIDERED A WORST CASE SCENARIO IN A LOT OF WAYS...IN THAT IT SPLITS
THE TROPICAL SYSTEM LIFTING A REMNANT LOW TO THE MID ATLANTIC...THEN
AGGRESSIVELY DEVELOPS THIS LOW. THE GGEM ALSO BRINGS A SIGNIFICANT
CHUNK OF MOISTURE ON MONDAY NIGHT...THOUGH IS MUCH LESS AGGRESSIVE.
FEEL THE NAM COASTAL LOW DEVELOPMENT IS UNLIKELY TO VERIFY...SO DO
NOT USE THE NAM FOR VIRTUALLY ANY GRIDS MONDAY NIGHT ONWARD. THE WET
GGEM DOES APPEAR FEASIBLE...THOUGH IT IS NOTEWORTHY THAT THE
GFS/UKMET ARE FAIRLY DRY MONDAY NIGHT IN KEEPING THE MAJORITY OF THE
TROPICAL REMNANTS WELL SOUTH. IN A LOW CONFIDENCE FORECAST...DEPICT
POPS/QPF TO SHOW SOME POSSIBILITY FOR A WAVE OF LOW PRESSURE RIDING
UP THE BAROCLINIC ZONE ACROSS NEW ENGLAND ON MONDAY NIGHT...BUT
REJECT THE VERY AGGRESSIVE NAM...AND TEMPER THE GGEM WITH THE
GFS/UKMET SOLUTIONS. TREND FROM CHANCE POPS IN BUFFALO...LIKELY IN
ROCHESTER...AND CATEGORICAL EAST OF LAKE ONTARIO. WESTERN NEW YORK
WILL SOLIDLY BE IN COOL AIR AT THE SURFACE...WITH PRECIPITATION
LIKELY TO BE SHOWERS...OR PERHAPS A PERIOD OF STEADY RAIN IF A
SIGNIFICANT IMPULSE DOES DEVELOP.

AS IS...DO NOT SEE A SIGNIFICANT FLOODING THREAT AS A RESULT OF RAIN
MONDAY AND MONDAY NIGHT. HOWEVER...THERE STILL IS A WIDE SPREAD OF
POSSIBLY SOLUTIONS...WHERE IF THE WETTER SCENARIOS PLAY
OUT...FLOODING WOULD BE A POSSIBILITY EAST OF LAKE ONTARIO.

THE UPPER TROF WILL CONTINUE TO PUSH EASTWARD ON TUESDAY...WITH ANY
LINGERING SHOWERS ENDING FROM WEST TO EAST. ROCHESTER WEST SHOULD BE
DRY BUT COOL ON TUESDAY...WHILE EASTERN PORTIONS MAY HAVE A FEW
SHOWERS LINGER DURING THE MORNING HOURS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE WILL RIDGE IN FROM CANADA TUESDAY NIGHT INTO
WEDNESDAY. EXPECT FAIR BUT COOL CONDITIONS FOR TUESDAY NIGHT. ON
WEDNESDAY...THE REST OF WHATS LEFT OF TROPICAL STORM LEE WILL LIFT
ROUGHLY INTO THE TENNESSEE VALLEY...THOUGH MUCH UNCERTAINTY REMAINS
ON THE EXACT TIMING AND POSITION OF THIS. REMNANTS MAY REACH THE
SOUTHERN TIER LATE IN THE DAY WEDNESDAY.

THE CONFIDENCE IN THE FORECAST DURING THIS TIMEFRAME IS NOT THAT
HIGH DUE TO THE QUESTIONS ABOUT THE INTERACTION OF THE REMNANTS OF
LEE AND KATIA. MOST GUIDANCE IS LEANING TOWARD MOISTURE FROM THE
REMNANTS OF LEE MOVING NORTH ACROSS THE REGION IN THE WEDNESDAY NIGHT
THROUGH FRIDAY TIME FRAME RESULTING IN THE POTENTIAL FOR RAIN
HIGHEST ALONG OUR SOUTHERN BORDER. AT THIS POINT I AM NOT GOING TO
TRY TO SECOND GUESS THE ENSEMBLE OF GUIDANCE AND WILL KEEP A CHANCE
OF RAIN IN THE FORECAST THROUGH FRIDAY NIGHT. HOWEVER, I WOULD NOT
BE SURPRISED TO SEE CHANGES IN THE PRECIPITATION FORECAST AS WE GET
CLOSER TO THIS TIME FRAME. TEMPERATURES WILL BE SEASONABLE WITH
DAYTIME HIGHS IN THE 70S AND OVERNIGHT LOWS IN THE 50S.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
AT 06Z MVFR AND VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE
REGION...AND MVFR IS EXPECTED AT ALL LOCATIONS AT TIMES THROUGH THE
OVERNIGHT IN THIS WARM AND MUGGY AIRMASS. SHOWERS AND THUNDERSTORMS
ACROSS SOUTHERN LAKE ERIE AND OHIO AT THIS HOUR WILL CONTINUE TO
SPREAD NORTHEASTWARD. WILL INSERT -TSRA INTO THE KJHW TAF...WHILE
HOLDING ONTO -SHRA WITH A CB ACROSS THE NIAGARA FRONTIER AS ACTIVITY
MAY WEAKEN FURTHER INTO THE NIGHT.

SUNDAY MORNING CONVECTION WILL WANE...TEMPORARILY BEFORE
ADDITIONAL SHOWERS AND THUNDERSTORMS CROSS THE REGION FROM WEST TO
EAST. EXPECT A LINE OF CONVECTION TO FORM AS INSTABILITY BUILDS
THROUGH THE DAY...STARTING EARLY AFTERNOON TOWARDS THE WEST AND THEN
ADVANCING EASTWARD. WILL HAVE A -TSRA IN ALL TAFS FOR THIS
ACTIVITY...WHILE TIMING MAY NEED TO BE FINE TUNED THROUGH THE DAY.

BEHIND THE CONVECTION THE UPPER LEVEL TROUGH WILL REMAIN OVER THE
REGION ALLOWING FOR RAIN SHOWERS FROM THE SOUTH TO ADVANCE
NORTHWARD. THIS RAIN WILL SPREAD ACROSS REGION...AND MAY LOWER VSBYS
INTO IFR...WITH MVFR CIGS.

OUTLOOK...
SUNDAY NIGHT AND MONDAY...AREAS OF IFR WITH RAIN AND EMBEDDED
THUNDERSTORMS.
TUESDAY AND WEDNESDAY...MAINLY VFR.
THURSDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
WINDS WILL INCREASE TODAY AHEAD OF A COLD FRONT THOUGH WINDS SHOULD
REMAIN BELOW SCA. EXPECT WINDS TO RAMP UP INTO THE 10 TO 20 KNOT
RANGE...WITH WATER BECOMING A LITTLE CHOPPY BUT REMAINING BELOW
SMALL CRAFT CRITERIA. NO SIGNIFICANT WINDS OR WAVES ARE EXPECTED
THROUGH MIDWEEK...ALTHOUGH THERE MAY BE A FEW PERIODS OF CHOPPY
WAVES AS WINDS BECOME MORE NORTH TO NORTHEAST MONDAY THROUGH
WEDNESDAY FOLLOWING THE PASSAGE OF THE SLOW MOVING COLD FRONT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...APFFEL
LONG TERM...APFFEL/TAN
AVIATION...THOMAS
MARINE...APFFEL/THOMAS
Hazardous weather outlook, Sep 4, 3:30 AM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
330 AM EDT SUN SEP 4 2011

NYZ001>008-010>014-019>021-085-050730-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
330 AM EDT SUN SEP 4 2011

...SEVERE THUNDERSTORM WATCH 831 IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MODERATE TO HEAVY RAINFALL IS POSSIBLE LATE SUNDAY AND INTO
MONDAY ACROSS THE REGION WITH ONE TO TWO INCHES OF RAINFALL
POSSIBLE BETWEEN SUNDAY NIGHT AND MONDAY. THIS AMOUNT OF RAINFALL
WILL HEIGHTEN THE HYDRO CONCERNS THROUGH THE AREA WITH POSSIBLE
FLASH FLOODING OR SMALL CREEKS AND POOR DRAINAGE AREA FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-050730-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
330 AM EDT SUN SEP 4 2011

...SEVERE THUNDERSTORM WATCH 831 IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ024-050730-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
330 AM EDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SAINT LAWRENCE
RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

In the hours before

Local storm report, Sep 4, 5:25 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
525 AM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     TSTM WND DMG     NORTH TONAWANDA         43.04N  78.87W
09/04/2011                   NIAGARA            NY   PUBLIC

            PUBLIC REPORTED SEVERAL APARTMENT WINDOWS BLOWN IN BY
            STORM

&&

EVENT NUMBER BUF1100253

THOMAS
Local storm report, Sep 4, 5:35 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
535 AM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     MARINE TSTM WIND BARCELONA               42.34N  79.60W
09/04/2011  M56 MPH          CHAUTAUQUA         NY   C-MAN STATION

&&

EVENT NUMBER BUF1100254

APFFEL
Local storm report, Sep 4, 5:59 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
559 AM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 AM     TSTM WND DMG     1 NE LOCKPORT JUNCTION  43.17N  78.74W
09/04/2011                   NIAGARA            NY   911 CALL CENTER

            POWER LINES DOWN ON UPPER MOUNTAIN ROAD

&&

EVENT NUMBER BUF1100255

THOMAS
Local storm report, Sep 4, 6:03 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
603 AM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 AM     TSTM WND DMG     SOUTH LOCKPORT          43.15N  78.69W
09/04/2011                   NIAGARA            NY   911 CALL CENTER

            POWER LINES DOWN

&&

EVENT NUMBER BUF1100256

THOMAS
Local storm report, Sep 4, 6:05 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
605 AM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 AM     TSTM WND DMG     RIVERSIDE MANORS        43.19N  79.05W
09/04/2011                   NIAGARA            NY   911 CALL CENTER

            TREE DOWN ON LOWER RIVER ROAD

&&

EVENT NUMBER BUF1100257

THOMAS
Local storm report, Sep 4, 6:22 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
622 AM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     MARINE TSTM WIND 20NM NE ROCHESTER       43.62N  77.41W
09/04/2011  M52 MPH          LOZ063             NY   BUOY

&&

EVENT NUMBER BUF1100258

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 8:59 PM EDTSpecial Weather StatementBUFAllegany46 min
Sep 3, 9:04 PM EDTSevere Thunderstorm WarningBUFAllegany41 min
Sep 4, 3:00 AM EDTSpecial Marine WarningBUF90 min
Sep 4, 3:21 AM EDTSevere Thunderstorm WarningBUFChautauqua54 min
Sep 4, 3:39 AM EDTSpecial Marine WarningBUF81 min
Sep 4, 3:49 AM EDTSpecial Marine WarningBUF56 min
Sep 4, 3:55 AM EDTSpecial Weather StatementBUFErie65 min
Sep 4, 4:09 AM EDTSevere Thunderstorm WarningBUFErie, Niagara57 min
Sep 4, 4:11 AM EDTSpecial Marine WarningBUF61 min
Sep 4, 4:41 AM EDTSevere Thunderstorm WarningBUFErie, Genesee, Monroe, Niagara, Orleans45 min
Sep 4, 4:46 AM EDTSpecial Marine WarningBUF70 min
Sep 4, 5:20 AM EDTSpecial Weather StatementBUFChautauqua40 min
Sep 4, 7:31 AM EDTSpecial Weather StatementBUFJefferson44 min
Sep 4, 7:57 AM EDTSpecial Marine WarningBUF63 min
Sep 4, 3:41 PM EDTSpecial Marine WarningBUF64 min
Sep 4, 4:53 PM EDTSpecial Weather StatementBUFAllegany, Livingston, Ontario, Wyoming67 min

Nearby

Special Marine Warnings in New York, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.